Hail, Comanche
- When
- May 8, 4:55 PM CST
- Where
- Comanche County, 10 mi W of De Leon
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.117, -98.717
16 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 8, 3:30 PM CST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
430 PM CDT WED MAY 8 2002
AN UPDATED ZONE PACKAGE WILL COME OUT SHORTLY. WILL INCREASE POPS
ACROSS MUCH OF THE FORECAST AREA...AND INCLUDE MENTION OF
SEVERE WEATHER ACROSS THE WESTERN HALF...AS WELL AS THE NORTH.
.FWD...WIND ADVISORY FOR THIS EVENING FOR ZONES
TXZ091>095...TXZ100>107...TXZ115>123...TXZ129>135...
TXZ141>148...TXZ1 56>162...TXZ174>175.TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-082200- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 105 PM CDT WED MAY 8 2002 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING ACROSS THE WESTERN SECTIONS OF NORTH TEXAS...WEST OF A LINE FROM LAMPASAS TO DALLAS...TO GAINESVILLE. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ALONG AN EASTWARD MOVING DRY LINE. THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE AS THEY ENTER THE WESTERN SECTIONS OF NORTH TEXAS. FORECAST VERTICAL WIND AND TEMPERATURE PROFILES SUGGEST THE MAIN THREAT WILL BE FROM DOWNBURST WINDS AND LARGE HAIL. SPOTTER ACTIVATION MAY BE NECESSARY IN THE SLIGHT RISK AREA BETWEEN 5 PM AND 10 PM. THUNDERSTORMS WILL BE POSSIBLE ACROSS EASTERN SECTIONS OF NORTH TEXAS THIS AFTERNOON AND TONIGHT...BUT SEVERE WEATHER IS NOT EXPECTED. A WIND ADVISORY IS ALSO IN EFFECT FOR ALL OF NORTH TEXAS UNTIL 7 PM. A TIGHT PRESSURE GRADIENT WILL RESULT IN GUSTY SOUTH WINDS BETWEEN 20 AND 30 MPH. THESE WINDS WILL MAKE THE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...THEREFORE...BOATERS SHOULD USE EXTREME CAUTION ON AREA LAKES. 07
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091000- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 413 PM CDT WED MAY 8 2002 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NORTH OF A LINE FROM CANTON...TO HILLSBORO...AND COPPERAS COVE. A STRONG DRYLINE WAS SITUATED ACROSS EXTREME WESTERN NORTH TEXAS LATE THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL CONTINUE TO FORM ALONG THE DRYLINE THROUGH THE EVENING. A FEW OF THESE STORMS WILL BECOME SUPERCELLS...CAPABLE OF PRODUCING BASEBALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THERE IS A SMALL THREAT OF TORNADOES WITH THE SUPERCELL STORMS. THE GREATEST RISK OF A TORNADO OR TWO WILL BE GENERALLY NORTHWEST OF A SHERMAN...WEATHERFORD ...COMANCHE LINE. A COLD FRONT WILL MOVE ACROSS NORTH TEXAS THURSDAY MORNING. A FEW THUNDERSTORMS COULD FORM ALONG AND IMMEDIATELY BEHIND THE FRONT. THESE STORMS WILL PRODUCE DANGEROUS LIGHTNING AND BRIEF...HEAVY RAINFALL. THEY LIKELY WILL REMAIN BELOW SEVERE LIMITS. OTHERWISE...SOUTH WINDS OF 15 TO 25 MPH WILL CONTINUE THROUGH THE NIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
535 PM CDT WED MAY 08 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0755 PM GORDON TX 1.5 INCH HAIL
05/08/02 PALO PINTO REPORTED BY STORM
SPOTTER.The national radar mosaic for the moment the first event began.
16 hail, 2 thunderstorm wind. Local standard time, as filed.
8 inch diameter tree limbs were broken by high winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5296134, 5296135, 5296136, 5296137, 5296138, 5296139, 5296140, 5296141, 5296142, 5296143, 5296144, 5296145, 5296147, 5296146, 5296148, 5296150, 5296149, 5296151.